Hail, Sherman
- When
- August 6, 3:50 PM MST to 4:00 PM MST
- Where
- Sherman County, 13 mi SW of Goodland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.217, -101.892
CoCoRaHS Report. Hail lasted 10 minutes.
Strong thunderstorms developed during the afternoon and evening, producing quarter sized hail and numerous damaging wind gusts after dark.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Strong thunderstorms developed during the afternoon and evening, producing quarter sized hail and numerous damaging wind gusts after dark.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 6, 1:00 PM MST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT MON AUG 6 2007 .DISCUSSION...FORECAST CONCERNS ARE ON PRECIPITATION CHANCES OVER THE NEXT FEW DAYS. .SHORT TERM (TONIGHT-THURSDAY NIGHT)... TONIGHT-TUESDAY...ANOTHER UPPER LEVEL DISTURBANCE EMBEDDED WITHIN MID TO UPPER LEVEL MOISTURE WILL MOVE ACROSS THE AREA TONIGHT FROM CENTRAL COLORADO. THIS WILL PROVIDE ANOTHER CHANCE AT SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCE INCREASING TOWARD THE KANSAS/NEBRASKA BORDER. THIS FEATURE WILL BE EXITING THE AREA TUESDAY MORNING. BY TUESDAY AFTERNOON ANOTHER SURGE OF MOISTURE WILL MOVE INTO THE SOUTHWEST PART OF THE FORECAST AREA WHERE LOW CHANCE POPS WILL BE INSERTED...DECREASING TO SLIGHT CHANCE POPS ACROSS THE EAST AND NORTHEAST. AFTERNOON TEMPERATURES WILL BE NOTICEABLY COOLER...PARTLY DUE TO THE INCREASED CLOUDINESS BUT ALSO COOLER 850 TEMPERATURES. WILL STAY CLOSE TO CURRENT FORECAST HIGHS OF AROUND 90 EXCEPT MID 90S ACROSS THE EAST AND SOUTH. TUESDAY NIGHT-WEDNESDAY NIGHT...TUESDAYS FEATURE WILL MOVE ACROSS THE AREA WITH NGM/NAM FAVORING THE SOUTHEAST HALF WHILE THE GFS FAVORS THE NORTHWEST HALF. KEPT THE PREVIOUS FORECAST OUTLINE OF HIGHEST POPS ACROSS THE NORTHWEST WHICH FOR THE PAST SEVERAL DAYS HAS WORKED OUT BETTER. GIVEN LITTLE CHANGE IN THE UPPER FLOW THIS SEEMS REASONABLE. ON WEDNESDAY THE AREA IS IN A LULL WITH REGARD TO AVAILABLE MOISTURE AND LIFT. WILL KEEP A SLIGHT CHANCE OF STORMS GOING FOR THE AFTERNOON ALTHOUGH RIGHT NOW ITS NOT REAL PROMISING. HAVE REMOVED THE SLIGHT CHANCE POPS FOR WEDNESDAY NIGHT AS WELL GIVEN THE REASONING FOR LACK OF STORMS EXPECTED WEDNESDAY. AFTERNOON TEMPERATURES WILL WARM ANOTHER SEVERAL DEGREES FROM MONDAYS READINGS PER MOS AND 850 TEMPS. WILL GO FOR MID 90S WEST TO AROUND 100 OVER IN THE HILL CITY AREA. THURSDAY-THURSDAY NIGHT...WILL KEEP IT DRY GIVEN A LACK OF DETAILS AND RESOLUTION TO WEATHER FEATURES AND MOISTURE THAT MAY OR MAY NOT PRODUCE CONVECTION. AFTERNOON TEMPERATURES WILL BE SIMILAR TO THOSE ON WEDNESDAY AS 850 TEMPS FROM THE GFS/NAM SHOW LITTLE CHANGE. .LONG TERM (FRIDAY-MONDAY)... UPPER LEVEL PATTERN FEATURES A BUILDING UPPER LEVEL HIGH PRESSURE CENTER OVER THE CENTRAL AND SOUTHERN PLAINS WITH THE MAIN STORM TRACK UP ALONG THE NORTHERN PLAINS/CANADIAN BORDER. 850 TEMPERATURES FROM THE GFS FAVOR HIGHS EACH DAY IN THE UPPER 90S/LOW 100S...NOT FAR OFF FROM THE MEX/ENSEMBLE MOS GUIDANCE. AS FAR AS PRECIPITATION CHANCES...WILL KEEP THIS PORTION OF THE FORECAST DRY. WITH 700MB TEMPERATURES PUSHING THE MID TO UPPER TEENS CONVECTION WOULD BE HARD BUT NO IMPOSSIBLE TO COME BY. 700-500 MOISTURE IS AVAILABLE FROM TIME TO TIME AROUND THE PERIPHERY OF THE UPPER RIDGE WITH BEST CHANCE OF ANY PRECIP ACROSS FAR EASTERN COLORADO AND ADJACENT LOCATIONS IN WESTERN KANSAS/SOUTHWEST NEBRASKA. HOWEVER...WHERE THE MID LEVEL MOISTURE IS MORE PLENTIFUL RESIDES THE WARMER/HOTTER MID LEVEL TEMPERATURES. && .AVIATION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A SURFACE BOUNDARY IN ASSOCIATION WITH A MOIST UNSTABLE AIRMASS. IN ADDITION AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT RESULTING IN SCATTERED THUNDERSTORMS. VFR CONDITIONS WILL EXIST EXCEPT IN THOSE AREAS WHERE THUNDERSTORMS OCCUR. MVFR CONDITIONS CAN BE EXPECTED WITH MOST OF THE THUNDERSTORMS. HOWEVER A FEW STORMS ESPECIALLY NEAR THE KMCK TERMINAL MAY RESULT IN IFR CONDITIONS ALONG WITH WIND GUSTS TO 40 KT AT LEAST THROUGH 06Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT/DDT/LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1054 AM MDT MON AUG 6 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1054 AM MDT MON AUG 6 2007 /1154 AM CDT MON AUG 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH AN UNSTABLE AIRMASS IN PLACE AND THE APPROACH OF AN UPPER LEVEL DISTURBANCE WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REGION WITH STORMS BECOMING MORE NUMEROUS OVERNIGHT MAINLY ALONG AND NORTH OF INTERSTATE 70. EVEN THOUGH STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE...IT CANNOT BE RULED OUT FOR ONE OR TWO STORMS TO BRIEFLY BECOME SEVERE MAINLY NORTH OF HIGHWAY 36 NEAR THE KANSAS AND NEBRASKA BORDER WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. LAMMERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
347 PM MDT MON AUG 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL STRATTON 39.30N 102.60W
08/06/2007 M1.00 INCH KIT CARSON CO TRAINED SPOTTER
&&
DTHEDEThe Goodland radar (KGLD), 23 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
7 thunderstorm wind, 5 hail. Local standard time, as filed.
CoCoRaHS Report. Hail lasted 10 minutes.
Mobile home destroyed, windows broken in house, shed blown over.
A 12-inch diameter tree limb was reported down at sheriff office.
An 18-inch diameter tree broke off ten feet above the ground.
An 18-inch tree was downed, snapped off near the ground.
Estimated 8-inch diameter tree limb down.
Cellar door ripped off. Four-inch live branches down. Hood and seat of lawn tractor blown off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43417, 38844, 38845, 38846, 38848, 38849, 43420, 38847, 38850, 43421, 53031, 43418.